Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 19, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 28, 2007, 4:30 PM MDT for El Paso County, Texas. It took effect at Jul 28, 2007, 4:56 PM MDT. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2007, 4:30 PM MDT (22:30 UTC)
- In effect from
- Jul 28, 2007, 4:56 PM MDT
- Expired
- Jul 28, 2007, 6:00 PM MDT
- In force
- 64 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 45 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1498 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEPZ 282256 CCA
FFWEPZ
TXC141-290000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING - CORRECTED
NATIONAL WEATHER SERVICE EL PASO TX
430 PM MDT SAT JUL 28 2007
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EL PASO COUNTY IN SOUTHWEST TEXAS...
THIS INCLUDES THE CITIES OF...ANTHONY...SOCORRO...SAN ELIZARIO...
MONTANA VISTA...FORT BLISS...FABENS...EL PASO...CANUTILLO...
* UNTIL 600 PM MDT
* AT 420 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG SLOW-MOVING THUNDERSTORMS OVER CENTRAL AND EAST EL PASO
PROPER...AND EAST AND SOUTHEAST OVER PORTIONS OF EAST AND
SOUTHEAST EL PASO COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EL
PASO...WESTWAY...FABENS...SOCORRO...AND ANTHONY
STORMS ARE EXPECTED TO PUSH WEST INTO PORTIONS OF WEST EL PASO
PROPER AS WELL BY 445 PM THIS AFTERNOON...QUICKLY INCREASING THE
RISK OF FLASH FLOODING IN THAT AREA AS WELL.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3200 10661 3200 10601 3159 10602 3141 10597
3139 10607 3146 10621 3170 10636 3177 10644
3174 10648 3181 10655 3184 10661
$$
PIEPERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 2:45 PM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 28, 2:45 PM MDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 245 PM MDT SAT JUL 28 2007 .SYNOPSIS... PLENTY OF MOISTURE ACROSS THE REGION WILL RESULT IN AN ACTIVE PATTERN OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER THE NEXT SEVERAL DAYS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TONIGHT FROM SOME OF THESE STORMS. DAY TIME TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY BELOW NORMALS THROUGH NEXT WEEK. && .DISCUSSION... LARGE UPPER LOW NEAR KMAF DRIVING THE WEATHER PATTERN FOR THE NEXT SEVERAL DAYS. LARGE DRY SLOT ROTATING AROUND LOW HAS PUSHED DEEP LAYERED MOISTURE INTO ARIZONA...AS SPOKES OF NEW MOISTURE CONTINUE ROTATING AROUND LOW AND FILLING IN DRY SLOT. EARLY AFTERNOON CONVECTION STARTING OUT MOSTLY OROGRAPHIC THOUGH WV IMAGERY SHOWING SPOKE OF MOISTURE ROTATING AROUND THE LOW AND INTO THE EASTERN CWA. THIS SHOULD HELP LOWLANDS EAST OF THE RIO GRANDE TO FIRE OFF SHORTLY. AS MENTIONED BEFORE DEEP LAYERED MOISTURE HAS MOVED INTO ARIZONA BUT QUITE A BIT OF RESIDUAL MOISTURE REMAINS AND A FEW OF THE STORMS COULD PROVIDE ENOUGH RAIN FOR LOCALIZED FLOODING. UPPER LOW OPENS INTO INVERTED TROUGH AND ROTATES INTO AREA SUNDAY NIGHT AND MONDAY. SHOULD BE GOOD THUNDERSTORM COVERAGE AS INVERTED TROUGH INTRODUCES ADDITIONAL LIFT TO THE EXISTING INSTABILITY. GFS NOW SHOWING TROUGH TO BECOME STATIONARY OVER THE CWA BY TUESDAY AND SLOWLY GET ABSORBED INTO THE LARGE UPPER HIGH. DUE TO THIS WILL CONTINUE THE FAIRLY BROAD BRUSHED SCATTERED POPS THROUGH THE PERIOD. BY FRIDAY UPPER HIGH BECOMES RE-ESTABLISHED OVER THE FOUR CORNERS AREA. THIS MAY LEAD TO REDUCED THUNDERSTORMS...ESPECIALLY EAST/SOUTHEAST BUT WILL NOT CHANGE PREVIOUS FORECAST AT THIS TIME. && .AVIATION...VALID 29/00Z-30/00Z MID/UPPER LEVEL FLOW GNLY FROM THE NNE SAT AND THEN ENE ON SUNDAY. ISOLD TO SCT TSTMS WILL FORM OVER THE MTNS AND MOVE DOWN TO THE LOWLANDS FROM 00Z-09Z. INCRG TSTM ACTIVITY SUN LOCALLY MVFR TO IFR CONDS IN AND NR TSTMS...OTHERWISE MOST SCT 100-150 AGL AND SCT-BKN 150-200 AGL. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 71 92 69 91 69 / 30 20 30 40 40 SIERRA BLANCA TX 66 91 68 84 67 / 30 20 30 40 30 LAS CRUCES 68 92 66 92 66 / 30 20 30 40 40 ALAMOGORDO 67 89 65 92 65 / 30 20 40 40 40 CLOUDCROFT 47 68 46 67 46 / 30 30 40 40 40 TRUTH OR CONSEQUENCES 68 91 66 91 66 / 40 20 30 40 40 SILVER CITY 62 83 60 85 60 / 50 30 40 40 40 DEMING 69 92 67 90 67 / 30 20 30 40 40 LORDSBURG 68 92 66 92 66 / 50 20 40 40 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 17 HEFNER
Hazardous weather outlook, Jul 28, 11:15 AM MDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1115 AM MDT SAT JUL 28 2007 NMZ022>025-030>032-TXZ055-056-291745- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1115 AM MDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON OVER THE MOUNTAINS ALONG WITH ISOLATED THUNDERSTORMS OVER THE LOWLANDS. SCATTERED THUNDERSTORMS ALL AREAS TONIGHT. MAIN THREAT WILL BE HEAVY RAIN AND A FEW AREAS OF FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH MOST OF NEXT WEEK. THE MOST PROBABLE THREAT WILL CONTINUE TO BE HEAVY RAIN AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT.
In the hours before
Special weather statement, Jul 28, 2:44 PM MDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 244 PM MDT SAT JUL 28 2007 NMZ022>025-030>032-TXZ055-056-290000- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 244 PM MDT SAT JUL 28 2007 ...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS... SCATTERED SHOWERS AND THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP ACROSS PORTIONS OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS. DEVELOPMENT WILL CONTINUE THROUGH THE AFTERNOON HOURS TODAY AND INTO THE EARLY EVENING HOURS. SOME STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS TO 45 MPH...AND VERY HEAVY RAINFALL. LOCALIZED FLASH FLOODING IS ALSO POSSIBLE THIS AFTERNOON. IN ADDITION...STORMS THIS AFTERNOON HAVE HAD A HISTORY OF PRODUCING FREQUENT LIGHTNING. PRACTICE LIGHTNING SAFETY THIS AFTERNOON...AND REMEMBER THE 30-30 RULE. PIEPER
Special weather statement, Jul 28, 4:16 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 416 PM MDT SAT JUL 28 2007 NMZ024-TXZ055-056-282330- HUDSPETH TX-EL PASO TX-TULAROSA BASIN/SOUTHERN DESERT NM- 416 PM MDT SAT JUL 28 2007 ...STRONG THUNDERSTORMS MOVING INTO CENTRAL AND EAST EL PASO COUNTY...AND PORTIONS OF SOUTHERN DONA ANA AND OTERO COUNTIES... AT 411 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM CHAPARRAL TO HORIZON CITY TO 10 MILES NORTHWEST OF FT HANCOCK. MOVEMENT WAS SOUTHWEST AT 5 MPH. THIS LINE OF STORMS WILL PUSH WEST TO EAST ACROSS EL PASO BETWEEN 425PM AND 530PM THIS AFTERNOON. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS TO 45 MPH...AND VERY HEAVY RAINFALL. LOCALIZED FLASH FLOODING IS ALSO POSSIBLE. IN ADDITION...AHEAD OF THE MAIN LINE OF STORMS...ISOLATED STRONG STORMS HAVE BEGUN TO DEVELOP OVER EL PASO PROPER. OTHER LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CLINT...SPARKS...TORNILLO...VINTON AND WESTWAY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. PIEPER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 4:30 PM MDT | Flash Flood Warning | EPZ | El Paso | 90 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.